Alert archive / Maine / Wind Advisories in 2013

Wind Advisory 9, NWS Gray, ME

November 26, 2013Rockingham County, New Hampshire; 6 counties in Maine

NWS Gray, ME issued this wind advisory at Nov 26, 2013, 2:46 PM EST for Rockingham County, New Hampshire; 6 counties in Maine. It took effect at Nov 27, 2013, 5:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2013, 2:46 PM EST (19:46 UTC)
In effect from
Nov 27, 2013, 5:00 AM EST
Expired
Nov 27, 2013, 3:00 PM EST
In force
10 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WWUS71 KGYX 261946
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
246 PM EST TUE NOV 26 2013

...A WIND ADVISORY HAS BEEN ISSUED FOR COASTAL AREAS OF WESTERN
MAINE AND NEW HAMPSHIRE FOR LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHWARD UP THE EAST
COAST TONIGHT AND THROUGH NEW ENGLAND ON WEDNESDAY. A STRONG
SOUTHERLY FLOW ASSOCIATED WITH THIS STORM SYSTEM WILL DEVELOP
OVERNIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY. WINDS WILL
INCREASE THROUGH THE NIGHT WITH GUSTS REACHING AS HIGH AS 50 MPH
LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

MEZ023>028-NHZ014-270400-
/O.NEW.KGYX.WI.Y.0009.131127T1000Z-131127T2000Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
246 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES FROM DOWNED TREE LIMBS.
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN AREAS EXPOSED TO
  STRONG SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$
4 follow-up statements
666 
WWUS71 KGYX 270243
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
943 PM EST TUE NOV 26 2013

...A WIND ADVISORY HAS BEEN ISSUED FOR COASTAL AREAS OF WESTERN
MAINE AND NEW HAMPSHIRE FOR LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHWARD UP THE EAST
COAST TONIGHT AND THROUGH NEW ENGLAND ON WEDNESDAY. A STRONG
SOUTHERLY FLOW ASSOCIATED WITH THIS STORM SYSTEM WILL DEVELOP
OVERNIGHT AND CONTINUE THROUGH MUCH OF WEDNESDAY. WINDS WILL
INCREASE THROUGH THE NIGHT WITH GUSTS REACHING AS HIGH AS 50 MPH
LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

MEZ023>028-NHZ014-271100-
/O.CON.KGYX.WI.Y.0009.131127T1000Z-131127T2000Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
943 PM EST TUE NOV 26 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST
WEDNESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES FROM DOWNED TREE LIMBS. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN AREAS EXPOSED 
  TO STRONG SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$
178 
WWUS71 KGYX 270816
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
316 AM EST WED NOV 27 2013

...A WIND ADVISORY HAS BEEN ISSUED FOR COASTAL AREAS OF WESTERN
MAINE AND NEW HAMPSHIRE FOR THROUGH THIS AFTERNOON...

.LOW PRESSURE WILL MOVE ACROSS NEW ENGLAND TODAY. A STRONG
SOUTHERLY FLOW WILL DEVELOP THROUGH THIS AFTERNOON. SUSTAINED WINDS
OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. THE STRONGEST
GUSTS WILL OCCUR DURING THE EARLY AFTERNOON HOURS.

MEZ022-272000-
/O.EXA.KGYX.WI.Y.0009.131127T1000Z-131127T2000Z/
INTERIOR WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY
316 AM EST WED NOV 27 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES FROM DOWNED TREE LIMBS. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN AREAS EXPOSED 
  TO STRONG SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$

MEZ023>028-NHZ014-272000-
/O.CON.KGYX.WI.Y.0009.131127T1000Z-131127T2000Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
316 AM EST WED NOV 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES FROM DOWNED TREE LIMBS. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN AREAS EXPOSED 
  TO STRONG SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$
106 
WWUS71 KGYX 271330
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
830 AM EST WED NOV 27 2013

...A WIND ADVISORY REMAINS IN EFFECT FOR COASTAL AREAS OF WESTERN
MAINE AND NEW HAMPSHIRE FOR THROUGH 3 PM THIS AFTERNOON...

.LOW PRESSURE WILL MOVE ACROSS NEW ENGLAND TODAY. A STRONG
SOUTHERLY FLOW WILL CONTINUE THROUGH THIS AFTERNOON. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED.

MEZ022>028-NHZ014-272000-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-131127T2000Z/
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...PORTSMOUTH...HAMPTON
830 AM EST WED NOV 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES FROM DOWNED TREE LIMBS. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN AREAS EXPOSED 
  TO STRONG SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$
794 
WWUS71 KGYX 272013
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 PM EST WED NOV 27 2013

...THE WIND ADVISORY FOR THE NEW HAMPSHIRE COAST AND THE MAINE COAST
WEST OF PENOBSCOT BAY HAS ENDED...

.STRONG SOUTHERLY WINDS HAVE ENDED.

MEZ022>028-NHZ014-272115-
/O.EXP.KGYX.WI.Y.0009.000000T0000Z-131127T2000Z/
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...PORTSMOUTH...HAMPTON
313 PM EST WED NOV 27 2013

...WIND ADVISORY HAS EXPIRED...

STRONG SOUTHERLY WINDS HAVE ENDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:08 PM EST, 38 minutes earlier.

Area forecast discussion, Nov 26, 2:08 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
208 PM EST TUE NOV 26 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE UP THE EAST COAST TONIGHT REACHING THE
VICINITY OF LONG ISLAND BY WEDNESDAY MORNING. LOW PRESSURE WILL
CONTINUE NORTHEAST INTO NEW HAMPSHIRE AND MAINE ON WEDNESDAY. LOW
PRESSURE WILL CONTINUE INTO THE MARITIMES WEDNESDAY NIGHT. A
STRONG NORTHWEST FLOW WILL SET BEHIND THE STORM ON THURSDAY. HIGH
PRESSURE WILL BUILD IN FROM THE WEST THURSDAY NIGHT THROUGH
SATURDAY. HIGH PRESSURE WILL MOVE INTO THE MARITIMES SATURDAY
NIGHT. A WEAK WARM FRONT WILL LIFT NORTHEAST INTO THE REGION ON
SUNDAY. LOW PRESSURE WILL DEVELOP SOUTH OF THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
INTENSIFYING LOW PRESSURE WILL APPROACH FROM THE SOUTH TONIGHT.
ASSOCIATED PRECIP IN THE FORM OF SNOW CURRENTLY PUSHING INTO THE
LOWER HUDSON VALLEY AND CENTRAL NEW YORK AND THIS WILL BE MOVING
INTO SOUTHERN NEW HAMPSHIRE DURING THE EARLY EVENING HOURS. EXPECT
BOUNDARY LAYER TO QUICKLY WARM IN THE COASTAL PLAIN AND MERRIMACK
VALLEY WITH A MIX OF RAIN AND SNOW QUICKLY GOING OVER TO RAIN.

SNOW WILL LIKELY PERSIST IN THE HIGHER TERRAIN IN SOUTHWEST NEW
HAMPSHIRE UNTIL AROUND MIDNIGHT WITH AN INCH OR TWO OF SNOW AND
SLEET POSSIBLE WITH SOME POCKETS OF FREEZING RAIN BEFORE GOING OVER
TO ALL RAIN AFTER MIDNIGHT. NOT A STRONG SIGNAL FOR COLD AIR
DAMMING SO EXPECT WARMER AIR TO QUICKLY PUSH NORTH OVERNIGHT WITH
NORTHERN ZONES CHANGING TO SLEET AND FREEZING RAIN AFTER MIDNIGHT.

WITH THIS IN MIND HAVE ADDED ADDITIONAL SOUTHWEST COUNTIES IN NEW
HAMPSHIRE TO THE WINTER WEATHER ADVISORY. EXPECT LOW TEMPS TO
OCCUR EARLY THIS EVENING WITH TEMPERATURES RISING THROUGH THE
NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
WINDY...MILD AND VERY WET FOR WEDNESDAY WITH HEAVY RAIN FOR MUCH
OF THE DAY. MODELS HAVE BEEN FAIRLY CONSISTENT IN SHOWING 2 TO 3
INCH STORM TOTALS IN FAVORABLE UPSLOPE AREAS ON THE FRONT RANGE OF
THE MOUNTAINS WHICH LOOKS REASONABLE CONSIDERING THE TROPICAL
MOISTURE COMING ALONG WITH THIS SYSTEM. HAVE ISSUED A FLOOD WATCH
FOR WEDNESDAY FOR THE ENTIRE CWA. WITH FROZEN GROUND ACROSS MUCH
OF THE FORECAST AREA WILL LIKELY SEE GOOD RUNOFF AND RAPID RISES
ON AREA RIVERS AND STREAMS.

IN ADDITION STRONG WINDS WILL BUFFET COASTAL AREAS. SOME QUESTION
AS TO JUST HOW MUCH WE MIX DOWN WITH ALL THE WARM AIR ALOFT BUT
GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE...AT LEAST FOR A BRIEF
PERIOD...TUESDAY MORNING THROUGH EARLY AFTERNOON. EXPECT HIGH
TEMPS TO TOP OUT IN THE LOWER TO MID 50S IN SOUTHERN ZONES AND
RANGING THROUGH THE 40S IN THE NORTH.

RAIN WILL TAPER TO SHOWERS WEDNESDAY NIGHT AS LOW PRESSURE RACES
NORTH INTO THE MARITIMES. STRONG NORTHWEST FLOW WILL KICK IN
AROUND MIDNIGHT USHERING IN MUCH COLD AIR TO THE REGION. UPPER
TROUGH WILL BE SWINGING THROUGH WITH STRONG DYNAMICS ENHANCING
SHOWER ACTIVITY. EXPECT SHOWERS TO CHANGE TO SNOW SHOWERS AND
SQUALLS WITH SEVERAL INCHES POSSIBLE IN THE MOUNTAINS BY THURSDAY
MORNING.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE UPR LVL VIGOROUS SHORT WAVE TROF LIFTS OFF TO THE NE ON THURSDAY
BRINGING THE INTENSE SFC CYCLONE NE WITH IT. IN ITS WAKE VERY STRONG
NW WINDS USHER IN VERY COLD AIR. -SHSN ACTIVITY WINDS DOWN...
ESPECIALLY DOWNSLOPE AREAS AS THE UPR LVL TROF EXITS THE REGION.
THE VERY COLD BLUSTERY WX CONTINUES THURSDAY NGT AS 850 MB TEMPS
DROP TO MINUS 14 TO MINUS 19 CELSIUS.

THE WINDS LET UP LATE THURSDAY NGT AND CONT TO DROP OFF THRU
SATURDAY AS THE PRES GRADIENT SLOWLY EASES. THE COLD AIR MASS
REMAINS IN PLACE THRU SATURDAY WITH MAX AND MIN TEMPS WELL BELOW
NORMAL...ON THE ORDER OF 10 TO 15 DEGREES. THE HIGH SHIFTS OFF TO
THE EAST ON SUNDAY AND SUNDAY NGT AS AN UPR LVL TROF MOVES TOWARD
ERN CANADA AND NEW ENGLAND. RH VALUES INCREASE AS WEAK WARM AIR
ADVECTION BRINGS IN MILDER AIR ALOFT. THIS SCENARIO WILL CREATE
CLOUDS AND SOME LGT PRCP FOR THE REGION...MAINLY AS -SN.

ON MONDAY AND TUESDAY ANOTHER UPR LVL SHORT WAVE TROF MOVES IN FROM
THE SW AS LOW PRES SLIDES UP THE ERN SEABOARD. WITH WARM AIR
CONTINUING TO SURGE NWD INTO NEW ENGLAND THERE WILL BE A CONTINUED
CHC OF PRCP...BUT NOW BECOMING MIXED OR CHANGING OVER TO -RA.

USED A BLEND OF MODELS AND MOS GUIDANCE ALONG WITH HPC QPF FOR
PERIODS 4 AND 5...THEN USED A SUPER BLEND OF VARIOUS MODELS AND MOS
GUIDANCE ...ALONG WITH BIAS CORRECTED GUIDANCE AND THE PREVIOUS
FORECAST FOR DAYS 4 THRU 8.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...IFR/LIFR CEILINGS VSBY DEVELOPING THIS EVENING AND
PERSISTING THROUGH MUCH OF WEDNESDAY NIGHT.

LONG TERM /THURSDAY THROUGH SUNDAY/...VFR, EXCEPT MVFR/IFR
POSSIBLE WITH -SHSN IN THE N/MT AREAS, AND VERY STRONG GUSTY NW
WINDS ON THURSDAY. VFR WITH DIMINISHING WIND THURSDAY NGT THRU
SATURDAY NGT THEN POSSIBLE MVFR IN LGT PRCP, MAINLY -SN, SUNDAY.

&&

.MARINE...
SHORT TERM...HAVE UPGRADED ALL OUTER WATER TO STORM WARNINGS.
GALES FOR THE BAYS.

LONG TERM /THURSDAY THROUGH SUNDAY/...STRONG NW FLOW WITH VERY
COLD AIR POURING OVER THE WARMER WATER EXPECT GALE FORCE WINDS
THURSDAY...WITH THE POTENTIAL FOR SOME GUSTS TO REACH STORM FORCE.
WINDS SLOWLY LET UP THURSDAY NGT THRU SUNDAY EVENTUALLY DROPPING
BELOW SCA LEVELS. VERY ROUGH SEAS TO START WILL GRADUALLY
SUBSIDE...ALSO DROPPING BELOW SCA LEVELS DURING THE LONG TERM FCST
PERIOD.

&&

.TIDES/COASTAL FLOODING...
WEDNESDAY...STRONG ONSHORE FLOW WILL CREATE A STORM SURGE THAT COULD
REACH 2 OR EVEN 3 FT. TIDE AT PWM PREDICTED TO BE ONLY AROUND 8 1/2
FT AT 539 AM AND AGAIN AT 600 PM...SO TIDES SHOULD STAY BELOW THE 12
FT TIDAL FLOOD STAGE AT PORTLAND. HOWEVER... THE STRONG ONSHORE FLOW
WILL GENERATE VERY SIGNIFICANT WAVE HEIGHTS WHICH MAY LEAD TO
SPLASHOVER/BEACH EROSION ALONG THE COAST DURING EACH HIGH TIDE. WILL
ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THIS POTENTIAL.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     MEZ007>009-012>014-018>028.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
     WEDNESDAY FOR MEZ007-012>014.
     WIND ADVISORY FROM 5 AM TO 3 PM EST WEDNESDAY FOR MEZ023>028.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR MEZ008-009.
NH...FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     NHZ001>010-013-014.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
     WEDNESDAY FOR NHZ001>007-009.
     WIND ADVISORY FROM 5 AM TO 3 PM EST WEDNESDAY FOR NHZ014.
MARINE...GALE WARNING FROM 7 AM WEDNESDAY TO 6 PM EST THURSDAY FOR
     ANZ151-153.
     STORM WARNING FROM 4 AM TO 3 PM EST WEDNESDAY FOR ANZ150-152-
     154.

&&
Hazardous weather outlook, Nov 26, 2:45 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
245 PM EST TUE NOV 26 2013

MEZ023>028-271945-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
245 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-NHZ005-007-009-271945-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-SOUTHERN GRAFTON-
SULLIVAN-BELKNAP-
245 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>022-NHZ008-010-013-271945-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-MERRIMACK-STRAFFORD-INTERIOR ROCKINGHAM-
245 PM EST TUE NOV 26 2013

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ014-271945-
COASTAL ROCKINGHAM-
245 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007-NHZ001>004-006-271945-
NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN CARROLL-
245 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-009-271945-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
245 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-271945-
PENOBSCOT BAY-CASCO BAY-
245 PM EST TUE NOV 26 2013

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-271945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
245 PM EST TUE NOV 26 2013

...STORM WARNING IN EFFECT FROM 4 AM TO 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 26, 2:32 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
232 PM EST TUE NOV 26 2013

MEZ023>028-NHZ014-270400-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
232 PM EST TUE NOV 26 2013

...SPLASHOVER AND BEACH EROSION IS POSSIBLE WITH HIGH TIDES ON
WEDNESDAY...

ON WEDNESDAY A STRONG ONSHORE FLOW WILL CREATE A STORM SURGE THAT
COULD REACH 2 OR EVEN 3 FEET ALONG THE NEW HAMPSHIRE AND WESTERN
MAINE COASTLINES. THE PREDICTED TIDE AT PORTLAND IS 8.6 FEET AT
5:39 AM AND AT 8.4 FEET AT 6:00 PM WEDNESDAY...SO TIDES SHOULD
STAY BELOW THE 12.0 FOOT TIDAL FLOOD STAGE AT PORTLAND. HOWEVER...
THE STRONG ONSHORE FLOW WILL GENERATE VERY SIGNIFICANT WAVE
HEIGHTS WHICH MAY LEAD TO SOME SPLASHOVER AND BEACH EROSION ALONG
THE COAST DURING EACH HIGH TIDE.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:46 AM ESTWinter Weather AdvisoryGYXBelknap, Carroll, Coos, Grafton, Sullivan27 hr
Nov 26, 2:37 PM ESTFlood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more26 hr
Nov 26, 5:14 PM ESTCoastal Flood StatementGYXRockingham15 hr
Nov 26, 3:47 AM ESTGale WarningGYX62 hr
Nov 26, 3:47 AM ESTStorm WarningGYX38 hr

Nearby

Wind Advisories in Maine, 2013Wind Advisories in New Hampshire, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.